MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombus (2101); Vascular System (Circulation), Impaired (2572)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
A thrombus which resulted in no flow was observed on imaging in the tibioperoneal trunk (tpt) following three treatments on low speed for 20 seconds each with a diamondback peripheral orbital atherectomy device (oad) in the proximal to distal popliteal artery and the posterior tibial artery.A thrombectomy device was used to remove the thrombus and was successful in restoring flow to the tpt.When imaging was performed again, thrombus was observed in the anterior tibial (at) artery, and flow was sluggish.Following treatment of the at with the thrombectomy device, the at was open with moderately brisk flow.Prior to the observation of thrombus following orbital atherectomy, both the tpt and the at were open and flow was normal.The patient had been appropriately heparinized during preparation for the procedure with 6000 units.
 
Additional Manufacturer Narrative
Failure analysis conclusion: the oad was received at csi for analysis and was tested.The oad operated as intended when tested, and fluid was found to flow out the distal end of the saline sheath and driveshaft as expected.There was some adhered biological material on the driveshaft and crown which may have contributed to the reported complaint.However, this is not confirmed.Analysis did not identify any damage that may have contributed to the accumulating material.The morphology and exact root cause of the accumulated biological material is unknown.At the conclusion of the failure analysis investigation the reported thrombus event could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8798274
Report Number3004742232-2019-00187
Device Sequence Number13509505
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)210430(10)269909
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number269909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;